Controlling Chaos in Low- and High-dimensional Systems with Periodic Parametric Perturbations

K. A. Mirus and J. C. Sprott
Department of Physics, University of Wisconsin, Madison, Wisconsin 53706
(Received 29 June 1998)


The effect of applying a periodic perturbation to an accessible parameter of various chaotic systems is examined. Numerical results indicate that perturbation frequencies near the natural frequencies of the unstable periodic orbits of the chaotic systems can result in limit cycles for relatively small perturbations. Such perturbations can also control or significantly reduce the dimension of high-dimensional systems. Initial application to the control of fluctuations in a prototypical magnetic fusion plasma device will be reviewed.

Ref: K. A. Mirus and J. C. Sprott, Phys. Rev. E 59, 5313-5324 (1999)

The complete paper is available in PDF format.

Return to Sprott's Books and Publications.